HELP: I recently swapped contraceptive pill without... - BASHH

BASHH

16,366 members2,591 posts

HELP

name_no
name_no

I recently swapped contraceptive pill without taking a break between the two packs as advised by my doctor so didn't have a week off. On the Friday of my week off I came on my period, of which I have no been on for 12 days (I am usually only on for 5 days during my usual week off the pill) and am due to finish my first pack of the new pill this Friday, is this normal?

9 Replies

So you have had an extended bleed because you ran two packs together. Absolutely fine.

name_no
name_no in reply to Galen70

Thank you. Do you think I will have another (if this one has finished) after I finish my pack on Friday too?

Galen70
Galen70 in reply to name_no

im confused. Remember we don't know what day you took your last pill on, so if you had started bleeding on a Friday , how many days into your pill free week were you ?

name_no
name_no in reply to Galen70

So, I took my last rivigidon pill on the 31st December, I then starter taking the new pill (Lucette) on the 1st of January, so no break between packs. I starter a period on Friday the 8th January despite not having a 'pill free' week. It is now the 19th which means I have been on for 12 days. I am due to have my last Lucette pill this Friday (22nd) ready for my pill free week next week.

Galen70
Galen70 in reply to name_no

Ok so you had a bleed while on the new pill despite running the packs together. Absolutely fine. This new strip will finish in 3 days . You may or may not have a bleed then. Its impossible to predict , but you are still fully covered for contraception. It is likely you will have some sort of bleed, as the bleed in the pill free week is a hormone withdrawal bleed.

name_no
name_no in reply to Galen70

Excellent thank you for the reassurance! One final question (sorry to be a pain), is there a reason for having this extended bleed even though I didn't have a break from the pills? Or is it just hormone levels changing?

Galen70
Galen70 in reply to name_no

Some women will experience "breakthrough " bleeding even when taking the same pill as usual. Lucette is a 20mcg oestrogen pill. It is possible the drop in oestrogen from 30 to 20 mcg may have triggered the bleed.

name_no
name_no in reply to Galen70

Thank you :-)

Galen70
Galen70 in reply to name_no

most welcome :-)

You may also like...